FDA Renews Fentanyl Patch Warning

Friday, January 11, 2008


Published on December 21st, 2007 by MedPage Today.

Over the past few years, a number of deaths a have been attributed to the Fentanyl Patch. This form of medication is used for individuals with SEVERE chronic pain. Most notably cancer and more recently non-malignant pain sufferers.

Fentanyl is an extremely potent opiate. When misused ex. not taken when in accordance with the scheduled times, it can be fatal. Never take any medication, especially one prescribed 'as one feels like it'.

From the article:

"Two years after the FDA warned that fentanyl transdermal devices were linked to 120 deaths, patients are still dying because physicians still misprescribe the patches and patients still misuse them..."

"Fentanyl patches, he said, should only be used in patients who are opioid tolerant. Using it in patients who have not yet developed opioid tolerance was likely to cause serious respiratory depression."

The patients who misuse are one of the reasons as to why it can take years for one to be able find a sufficient decrease in their pain levels that allow for chronic, non-malignant pain sufferer a decent quality of life. If an ailment will not stop then the next best thing is to have pain levels to the point where they can be controlled. At the very least allowing us to perform daily tasks and to be with our loves in ways other than on a 'supporter / dependent' basis.

Link

Paul

Drugs are not always necessary. Belief in recovery always is.
-Norman Cousins

2 comments

2 Comments:

thank you Paul.

I had been on the patch a few years ago, under the care of a different prescribing doc; and for treating my migraines. Until I ended up at the door of a migraine hosp. It was then I learned I was in the incredible throes of rebound - something I hadn't heard of before, and am terribly fearful of ever going into again. Naturally, I needed to be weaned down slowly. (I was on .05mcg) at the time. It was a long process. Needless to say, narcotics, for me anyway, are taboo for migraine treatment. Rebound is somewhere I'm NOT likely to be found again.

By Blogger deborah, at 12 January 2008 at 06:42  

you have to strong so you can enjoy your life

By Anonymous kesehatan anak, at 17 April 2008 at 09:10  

Post a Comment

Medical terminology can cause confusion at the best of times. If there is a word you do not understand all you have to do is double-click on it and the definition will appear! Don't forget to drop me a line by email at versilleus@gmail.com with your comments, questions‚ recommended resources‚ concerns‚ & especially your experiences with clusters. Or come find me on my Facebook Profile to add me as a Friend. Whether you are a supporter‚ care-giver or sufferer. I would love to hear from you!

*Please do not use this information for self diagnoses. Writing about my experiences with chronic cluster headaches & epilepsy is a good outlet for me. Consult your Dr. with any kind of headache or chronic pain you may have. The 3rd party links on my site I have found to be a good resource to me over the past few years & dearly hope they will benefit you as well.*


[View Guestbook] [Sign Guestbook]

This page is powered by Blogger. Isn't yours?